# SDR EHA2002F00005

- Difficulty date: June 1, 2002
- Submitted: July 31, 2002
- Operation: Air carrier
- Aircraft: N398EH
- Make and model: Bell 212
- Aircraft serial: 30766
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Part number: 872203
- Condition: Broken
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, E, A

## Discrepancy

APPROX 0.5 HOURS AFTER TAKEOFF, ENROUTE FOR CROSS COUNTRY, THE NR 1 ENGINE FIRE (T) HANDLE ILLUMINATED IN FLIGHT.  HANDLE WAS PULLED TO FIRE NR 1 ENGINE MAIN FIRE BOTTLE, NR 1 ENGINE WAS SHUT DOWN AND SECURED, AND HELICOPTER RETURNED TO BASE.  UPON INSPECTION IT WAS FOUND THAT ENGINE FIRE BOTTLE DID NOT ACTUALLY DISCHARGE.  FURTHER INSPECTION FOUND THAT TOP FIRE LOOP CABLE (P101 PN 872203) ON NR 1 ENGINE WAS BROKEN AT  FIRE WALL AND SHORTED TO CONNECTOR SHELL, CAUSING A FALSE FIRE INDICATION.  IT WAS DETERMINED THAT MAIN BOTTLE NOT FIRING WAS CAUSED BY A BROKEN WIRE (W3A22) AT CONNECTION TO (T) HANDLE SWITCH (E) COMMON CONNECTION.  ALL DISCREPANCIES WERE CORRECTED AND A THOROUGH SYSTEM INSP/ OP CHECK PERFORMED.
